Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 5, 2000, 10:11 PM CDT for Red Willow County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 10:11 PM CDT (03:11 UTC)
- Expired
- Jul 5, 2000, 11:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:15 PM CDT | Thunderstorm Wind 65 E | Lebanon, NE | Wind Damage reported with a light pole blown down, some high power line stands down, and 6-7 inch diameter tree limbs on ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
805 WUUS53 KGLD 060314 COR SVRGLD NEC145-060400- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1011 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1100 PM CDT * AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF BARTLEY...OR ABOUT 13 MILES SOUTHWEST OF CAMBRIDGE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARTLEY AT 1020 PM CDT HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY EVENING FOR NORTHEAST COLORADO AND NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. $$ SVEN LAT...LON 4018 10048 4002 10036 4008 10019 4032 10020
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:02 PM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 3:02 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 202 PM MDT WED JUL 5 2000 ...FORECAST CONCERNS ARE THUNDERSTORMS TONIGHT FOLLOWED BY TEMPERATURES (RECORD HIGHS?) THROUGHOUT THE PERIOD... SEVERAL BOUNDARIES FLOATING AROUND THIS AFTERNOON. 12Z ETA WITH KAIN-FRITSCH CONVECTIVE PARAMETERS FOCUS' PRECIP ALONG THE COLORADO-KANSAS BORDER AND JUST TO THE EAST. WILL WAIT AS LONG AS POSSIBLE TO ADJUST AREAS OF PRECIP BEFORE ISSUING ZONES. OTHER THAN THAT...CLEAR AND WARM WITH LOWS GENERALLY IN THE UPPER 60S TO NEAR 70. UPPER HIGH BUILDS ACROSS THE AREA THROUGH FRIDAY WITH MOISTURE SOURCES DECREASING...HENCE LITTLE IN THE WAY OF PRECIP. QUESTION BECOMES HIGHS AND LOWS. DIURNAL RANGES THE PAST FEW DAYS HAVE BEEN 25 TO 30 DEGREES OVER THE EASTERN CWA WITH NEARLY 35 DEGREES OVER THE WEST. SEE NO REASON TO DEVIATE BASED ON CURRENT PATTERN. WILL FOLLOW THE AVN 2M TEMP GUIDANCE FOR HIGHS...CUTTING ABOUT 5 DEGREES OFF THE 2M ETA HIGHS. FOR TONIGHT/THURSDAY NIGHT...LOWS IN THE MIDDLE 60S/65 TO 70. SOUTH WINDS 10 TO 20 MPH UNDER A CLEAR SKY. THURSDAY...SUNNY AND HOT. 2M ETA AND FWC TEMPS AGREE ON AFTERNOON HIGHS AROUND 100 WEST AND 102 OVER THE REMAINDER OF THE AREA. POSSIBLE RECORDS IN JEOPARDY WOULD BE YUMA (100 IN 1964). OTHER SITES AROUND 105. WINDS START OFF FROM THE NORTHWEST OVER THE WESTERN CWA BUT SHIFT TO THE SOUTHWEST LATER IN THE DAY. OVER THE EAST...LOOKS TO BE BREEZY AS FWC WINDS AROUND 15KTS SUSTAINED AND ETA WINDS AROUND 20KTS. FRIDAY...SUNNY AND HOT. RECORD TEMPS IN JEOPARDY WOULD AGAIN BE YUMA (101 IN 1985) WITH OTHER SITES AROUND 105. WILL GO WITH HIGHS AGAIN OF 100 TO 102. IN THE EXTENDED...QUESTION OF THUNDERSTORM POTENTIAL ARISES AS FORECAST K-INDICES APPROACH LEVELS SUGGESTIVE FOR THEIR DEVELOPMENT. ONLY QUESTION WILL BE WHETHER WE'RE CAPPED OR NOT. THROUGH THE PERIOD...500MB HEIGHT CENTER BASICALLY OVER THE AREA WITH WEAK SHORTWAVES AROUND. AXIS OF HIGHER K-INDICES AND TOTALS-TOTALS CENTERED OVER THE CENTRAL AND EASTERN CWA WHERE 700MB TEMPS ARE LOWER (+13C TO +15C) AND 700MB DEWPOINTS ARE +1C TO +3C. FORECAST SOUNDINGS ACROSS THIS AREA SUGGEST CONVECTIVE TEMPS AROUND 105F. BASED ON THAT I'LL KEEP IT DRY AND HOT. .GLD...NONE. THEDE
In the hours before
Special weather statement, Jul 5, 6:56 PM CDT, 3 hours 15 minutes before
COZ090-091-KSZ001>004-013>016-NEZ079>081-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 556 PM MDT WED JUL 5 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A PORTION EXTREME EASTERN COLORADO...EXTREME SOUTHWEST NEBRASKA...AND A LARGE PORTION OF NORTHWEST KANSAS UNTIL 11 PM MDT (MIDNIGHT CDT)... VERY WARM TEMPERATURES ARE COMBINING WITH HIGH HUMIDITY AND AN OLD THUNDERSTORM OUTFLOW BOUNDARY TO PRODUCE CONDITIONS FAVORABLE FOR SEVERE WEATHER ACROSS THE TRI-STATE AREA THIS EVENING. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR YUMA AND KIT CARSON COUNTIES IN EASTERN COLORADO...DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES IN SOUTHWEST NEBRASKA...AND CHEYENNE...RAWLINS... DECATUR...NORTON...SHERMAN...THOMAS...SHERIDAN...AND GRAHAM COUNTIES IN NORTHWEST KANSAS. THE WATCH WILL REMAIN IN EFFECT UNTIL 11 PM MDT (MIDNIGHT CDT). SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BARKER
Local storm report, Jul 5, 7:22 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT WED JUL 05 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 3 E MAX NE 1 INCH HAIL
07/05/00 DUNDY
0550 PM 4 E MAX NE 1 INCH HAIL
07/05/00 DUNDY REPORTED BY PUBLIC.
0600 PM 4 W STRATTON NE 1.75 INCH HAIL
07/05/00 HITCHCOCK
NLocal storm report, Jul 5, 9:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT WED JUL 05 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 6 SE STRATTON NE 1.75 INCH HAIL
07/05/00 HITCHCOCK REPORTED BY PUBLIC.
0725 PM TRENTON NE .75 INCH HAIL
07/05/00 HITCHCOCK REPORTED BY STORM
SPOTTER.
0726 PM TRENTON NE .88 INCH HAIL
07/05/00 HITCHCOCK REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:14 PM CDT | Tornado Warning | GLD | Hitchcock | 61 min |
| Jul 5, 8:13 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.